Skip to content
My WebMD Sign In, Sign Up
the pill and diarrhea (effectiveness compromised?)
avatar
Anon_4527 posted:
I took my pill and at some point (with in two hours--can't say for certain), I had watery stools (diarrhea). This happens sometimes. I tend to go from constipation, to being regular, to diarrhea. I have read two theories about the effectiveness of contraception in such cases. If it is within 2 hours of taking the pill, take another pill or use back-up for a week. I also heard unless it was "in the bathroom sick with the flu/diarrhea for a couple of days" not to worry.

This is the first pill of a new pack. I had intercourse the day before (still on placebo), i have taken three active pills. I won't have intercourse until saturday at the earliest (husband out of town). Any advice?

(I am the girl that posted that i think i forgot to take a pill, so took one from my emergency back-up pack...well, it was the back-up pill in which I experienced the diarrhea that day.)
Reply
 
avatar
tlkittycat1968 responded:
Usually, medication is absorbed within an hour or so of you taking it unless you take it with food and then it may take a bit longer.

You should be fine.


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.